MAUDE Adverse Event Report: COOK INC FORMULA 418 RENAL BALLOON-EXPANDABLE STENT

COOK INC FORMULA 418 RENAL BALLOON-EXPANDABLE STENT
Model Number G56618
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common name & product code = nin; stent, renal.Initial reporter: occupation = unknown.Pma/510(k) number = p100028.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving stent placement in the right and left pulmonary arteries, two formula 418 renal balloon-expandable stents fell off of the balloons and had to be retrieved.The devices were prepped as usual and access was obtained in the right femoral vein.Stenosis was reported in the pulmonary artery, distal to the bt (blalock-taussig) shunt insertion.During advancement of the stent around the aortic arch, to the shunt, the stent slipped distally off of the balloon.Images will not be provided.The insertion tool was not used; however, another manufacturer's "y" adapter was used, as well as another manufacturer's catheter.It is unknown how the devices were retrieved.The second device involved in this event has been reported under patient identifier (b)(6) and report number 1820334-2020-01177.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation as reported, during a procedure involving stent placement in the right and left pulmonary arteries, two formula 418 renal balloon-expandable stents fell off of the balloons and had to be retrieved.The devices were prepped as usual and access was obtained in the right femoral vein.Stenosis was reported in the pulmonary artery, distal to the bt (blalock-taussig) shunt insertion.During advancement of the stent around the aortic arch, to the shunt, the stent slipped distally off of the balloon.Images will not be provided.The insertion tool was not used; however, another manufacturer's "y" adapter was used, as well as another manufacturer's catheter.It is unknown how the devices were retrieved.The second device involved in this event has been reported under patient identifier (b)(6) and report number 1820334-2020-01177.A review of the complaint history, documentation, device history record, drawing, instructions for use, manufacturing instructions, quality control data, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists either in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: device description ¿the formula renal stent is a balloon-expandable stent made of 316l stainless steel with a slotted tube configuration.It is pre-mounted on an over-the-wire balloon catheter, which serves as the delivery system (formula 418 renal balloon-expandable stent system).The stent is positioned between two radiopaque marker bands, which are located inside the balloon at the proximal and distal tapers of the balloon.The cannula design of the stent provides a low outside diameter profile, which permits use with a 5.0 french sheath and 6.0 french guiding catheter for 4-6mm diameter sizes and a 6.0 french sheath and 7.0 french guiding catheter for 7.0mm diameter size.The formula renal stent is premounted on 80 and 135 cm balloon catheter delivery systems.The stent is available in nominal expanded diameters of 4, 5, 6, and 7mm with lengths of 12, 16, and 20 each.¿ intended use ¿the formula 418 renal balloon-expandable stent system is indicated for use in patients with atherosclerotic disease of the renal arteries following suboptimal percutaneous transluminal renal angioplasty (ptra) of a de novo or restenotic lesion (= 18mm in length) located within 10 mm of the renal ostium and with a reference vessel diameter of 4.0 ¿ 7.0mm.Suboptimal ptra is defined as = 50% residual stenosis, = 20mmhg systolic or = 10 mmhg mean translesional pressure gradient, or flow-limiting dissection.¿ precautions stent placement ¿the stent is preloaded on its delivery balloon and should not be removed.Do not attempt to place stent on another balloon catheter for deployment.¿ ¿special care must be taken not to handle or in any way disrupt the stent on the balloon.This is particularly important during removal of the catheter from packaging, placement over the wire guide and advancement through the large-bore tuohy-borst ¿y¿ adapter and guiding catheter hub.¿ product recommendations guiding catheter / introducer selection ¿correct guiding catheter / sheath selection and technique are necessary for use of stent.Ensure that the inside lumen of the guiding catheter / sheath is of sufficient size to allow unobstructed passage of the formula 418 renal balloon-expandable stent system.¿ preparation of balloon catheter ¿advance the pre-mounted formula 418 renal balloon-expandable stent system over the wire into either the introducer valve or tuohy-borst ¿y¿ adapter, making sure that the wire guide exits the wire guide port proximal to the balloon.¿ ¿if using an introducer with a valve, make sure the flared end of the insertion tool (provided in the package) is loaded over the pre-mounted stent on the balloon catheter.Push the formula 418 renal balloon-expandable stent system into the body of the introducer.Slide the insertion tool proximally up the catheter shaft away from the guiding catheter/ sheath.A slight contact of the stent with the guiding catheter / sheath may be felt, but there must be no resistance.¿ ¿if using a tuohy-borst ¿y¿ adapter, advance the pre-mounted formula 418 renal balloon-expandable stent system over the wire and into the fully opened large-bore tuohy-borst ¿y¿ adapter, taking care to maintain wire guide position.Then advance the formula 418 renal balloon-expandable stent system into the guiding catheter/ sheath.A slight contact of the stent with the guiding catheter/ sheath may be felt, but there must be no resistance.Warning: if resistance is encountered, do not force passage.Resistance may indicate damage to stent.¿ removal of unexpanded stent ¿do not attempt to pull an unexpanded stent back into the guiding catheter/sheath.The formula 418 renal balloon-expandable stent system should be withdrawn until the proximal end of the stent is aligned with the distal tip of the guiding catheter / sheath.Withdraw the guiding catheter / sheath and stent delivery system as a single unit, leaving the wire guide in place.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that a definitive conclusion for this event could not be determined.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FORMULA 418 RENAL BALLOON-EXPANDABLE STENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10407022
Report Number1820334-2020-01492
Device Sequence Number19613073
Product Code NIN
UDI-Device Identifier10827002566184
UDI-Public(01)10827002566184(17)220520(10)9747595
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56618
Device Catalogue NumberFOR418-18-135-4-12
Device Lot Number9747595
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR CORDIS VISTA BRITE MPA GUIDE CATHETER 55 CM; CO-PILOT ADAPTER
Outcome Attributed to Adverse Event Required Intervention;